Alert archive / Montana / River Flood Warnings in 2016

River Flood Warning 7, NWS Great Falls, MT

May 11, 2016Blaine County, Montana

NWS Great Falls, MT issued this river flood warning at May 11, 2016, 4:21 AM MDT for Blaine County, Montana. It was in force for 53 hr.

The area

The outline as issued.

The facts

Issued
May 11, 2016, 4:21 AM MDT (10:21 UTC)
Expired
May 13, 2016, 9:00 AM MDT
In force
53 hr
Issued by
NWS Great Falls, MT
Area
Storm-based polygon
Flood severity
Minor

County Blaine County, MT

The radar

The Great Falls radar (KTFX), 183 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Clear Creek (North-central MT) near Chinook near mouth (CCMM8). The gauge peaked at 6.28 ft at May 11, 2016, 9:00 AM MDT.

actionminormoderate24605/1105/1205/1305/14
Action stage
4.5 ft
Minor stage
5.5 ft
Moderate stage
6.5 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06142400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

526 
WGUS45 KTFX 111022 CCA
FLWTFX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
421 AM MDT WED MAY 11 2016

...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD 
WARNING UNTIL FRIDAY MORNING FOR THE FOLLOWING RIVERS IN NORTH CENTRAL 
MONTANA...

 CLEAR CREEK NEAR CHINOOK 


. GENERAL SYNOPSIS. RECENT HEAVY PRECIPITATION HAS CAUSED SMALL
RIVERS AND STREAMS TO RISE ACROSS MUCH OF CENTRAL AND NORTH CENTRAL
MONTANA. CLEAR CREEK NEAR CHINOOK HAS RISEN ABOVE FLOOD STAGE AND IS
EXPECTED TO REMAIN RUNNING HIGH UNTIL AT LEAST FRIDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND...DON'T DROWN. MOTORISTS SHOULD NOT 
ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD.
THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS

&&

MTC005-120121-
/O.NEW.KTFX.FL.W.0007.160511T1021Z-160513T1500Z/
/CCMM8.1.RS.160511T0927Z.160511T1200Z.160513T0900Z.UU/
421 AM MDT WED MAY 11 2016

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CLEAR CREEK AT CHINOOK.
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:30 AM WEDNESDAY THE STAGE WAS 5.6 FEET.
* FLOOD STAGE IS 5.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 6.0 FEET BY THIS 
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING.

&&

LAT...LON 4835 10950 4858 10944 4859 10938 4853 10935 4835 10940

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this river flood warning went out at May 11, 3:57 AM MDT, 24 minutes earlier.

Area forecast discussion, May 11, 3:57 AM MDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
357 AM MDT WED MAY 11 2016

.DISCUSSION...

TODAY THROUGH FRIDAY...DEEP UPPER LEVEL LOW THAT BROUGHT
WIDESPREAD RAIN AND SNOW TO MONTANA WILL CONTINUE TO MOVE OFF TO
THE NORTHEAST TODAY. RESIDUAL SHOWERS OVER THE EASTERN PLAINS OF
THE GREAT FALLS FORECAST AREA WILL LINGER INTO THE MORNING HOURS
BUT ARE EXPECTED TO MOVE OFF TO THE EAST BY AFTERNOON. THIS WILL
LEAVE MUCH OF THE FORECAST AREA WITH MOSTLY CLEAR TO PARTLY CLOUDY
SKIES TODAY WITH TEMPERATURES REBOUNDING BACK INTO THE 50S.
HOWEVER, THE NEXT DISTURBANCE WILL BRING INCREASING CLOUDS BY
EVENING WITH ISOLATED/SCATTERED SHOWERS DEVELOPING OVER THE
MOUNTAINS NEAR GLACIER PARK. THE DISTURBANCE SWEEPS ACROSS THE
REGION ON THURSDAY BRINGING SCATTERED TO NUMEROUS SHOWERS AND A
FEW THUNDERSTORMS. ADDITIONALLY, A BACKDOOR COLD FRONT WILL PUSH
INTO MONTANA FROM SASKATCHEWAN FOR A RETURN TO SOMEWHAT COOLER
TEMPERATURES FOR FRIDAY. SCATTERED SHOWERS FROM THIS WAVE WILL
PERSIST THURSDAY NIGHT AND FRIDAY MORNING. MPJ

FRIDAY NIGHT THROUGH WEDNESDAY...AN UNSETTLED SPLIT FLOW PATTERN
OVER THE PACIFIC NORTHWEST WILL RESULT IN A PERIOD OF NEAR-AVERAGE
TEMPERATURES WITH RAIN SHOWERS OVER SOUTHWEST MT. STARTING FRIDAY
NIGHT INTO SATURDAY...A WEAKENING BAROCLINIC ZONE UNDERNEATH A RIGHT-
FRONT JET ENTRANCE REGION ALOFT WILL SUPPORT ISOLATED SHOWERS AND
THUNDERSTORMS.  ON SUNDAY AFTERNOON...A SHORTWAVE TROUGH CROSSES
OREGON/IDAHO AND BRINGS A MORE ORGANIZED PERIOD OF SHOWERS AND
THUNDERSTORMS OVER SOUTHWEST MT. FORECAST TRAJECTORIES AND TIMING
FOR THIS WAVE BEGIN TO DIVERGE SUNDAY NIGHT...REQUIRING A BROADER
SPREAD OF POPS INTO CENTRAL MT THROUGH MONDAY.  OVERALL GUIDANCE IS
TRENDING DRIER THAN CLIMATOLOGY FOR MONDAY NIGHT AND TUESDAY. BY
WEDNESDAY...ATTENTION BEGINS TO TURN UPSTREAM TO SIGNS OF A STRONG
CUT-OFF LOW NEARING THE PACIFIC NORTHWEST. PN

&&

.AVIATION...
UPDATED 0555Z.

IFR CONDITIONS CONTINUE AT KLWT...WITH GRADUAL IMPROVEMENT EXPECTED
LATE TONIGHT. OCCASIONAL MVFR CIGS PERSIST AT KBZN WITH GRADUAL
CLEARING...BUT WITH ENOUGH CONFIDENCE IN SURFACE FOG TO CARRY AS A
TEMPO GROUP BY EARLY MORNING. HOWEVER...DRY AIR MOVING TOWARDS KBZN
COULD LOWER RELATIVE HUMIDITY AND MITIGATE THE FOG POTENTIAL...SO
WILL CONTINUE TO MONITOR OVERNIGHT. VFR CONDITIONS PREVAIL AT OTHER
TERMINALS WITH AREAS OF MID/HIGH CLOUDS. PN

&&

.HYDROLOGY...HEAVY PRECIPITATION ACROSS CENTRAL MONTANA HAS
CAUSED SMALLER CREEKS AND STREAMS TO RISE. CLEAR CREEK NEAR
CHINOOK HAS RISEN ABOVE FLOOD STAGE AND A NEW FLOOD PRODUCT WILL
BE ISSUED SHORTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  54  37  58  34 /  10  10  30  40
CTB  57  35  51  32 /  10  20  40  60
HLN  58  39  67  40 /  10  10  20  20
BZN  54  35  67  38 /  10  10  10  20
WEY  45  30  56  34 /  10  10  10  10
DLN  55  35  68  39 /  10   0  10  10
HVR  57  34  52  32 /  10  10  30  50
LWT  49  34  57  33 /  20  10  20  50

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

WEATHER.GOV/GREATFALLS

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 4:21 AM MDTRiver Flood WarningTFXBlaine53 hr

Nearby

River Flood Warnings in Montana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.